Cutaneous Adverse Effects of Hormonal and HER2-Targeted Therapies in Breast Cancer Patients: A Case Series

View at publisher
Authors: Lenique Huggins, Jaya Manjunath, May Alorainy, Jonathan Scott Leventhal, Sandhya Deverapalli
Cited by: 1

Abstract

BACKGROUND: Aromatase inhibitors (AIs) and anti-HER2 therapies improve breast cancer survival, but dermatologic adverse events (dAEs) are underrecognized despite affecting quality of life and adherence. METHODS: We report 4 cases of cutaneous toxicity from AIs or HER2-targeted agents, detailing presentation, management, and outcomes. RESULTS: Three patients developed acneiform eruptions: one after starting letrozole, resolving on discontinuation, and 2 on trastuzumab/pertuzumab requiring isotretinoin after failing topical/antibiotic therapy. A fourth developed lichen planus pigmentosus six months into anastrozole chemoprevention, with limited response to topicals and treatment cessation due to psychosocial distress. CONCLUSION: Acneiform eruptions may occur with both HER2 blockade and AIs, while pigmentary disorders may represent a novel AI toxicity. Prompt recognition and targeted care may facilitate cancer treatment continuation. .

Fields of Study & Subjects

Colorectal Cancer Treatments and Studies Acne and Rosacea Treatments and Effects Chemotherapy-related skin toxicity

Publication details

Journal / source
Journal of Drugs in Dermatology
Publisher
SanovaWorks
Volume
25
Issue
7
Pages
659–660
Publication date
1 June 2026
Language
EN